RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
Main page
About this project
Software
Classifications
Links
Terms of Use

Search papers
Search references

RSS
Current issues
Archive issues
What is RSS






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Comm. Math. Phys., 2013, Volume 320, Issue 2, Pages 469–473 (Mi cmph7)  

Cosmic censorship of smooth structures

V. Chernova, S. Nemirovskibc

a Department of Mathematics, 6188 Kemeny Hall, Dartmouth College, Hanover, NH 03755, USA
b Steklov Mathematical Institute, 119991 Moscow, Russia
c Mathematisches Institut, Ruhr-Universität Bochum, 44780 Bochum, Germany

Abstract: It is observed that on many $4$-manifolds there is a unique smooth structure underlying a globally hyperbolic Lorentz metric. For instance, every contractible smooth $4$-manifold admitting a globally hyperbolic Lorentz metric is diffeomorphic to the standard $\mathbb{R}^4$. Similarly, a smooth $4$-manifold homeomorphic to the product of a closed oriented $3$-manifold $N$ and $\mathbb{R}$ and admitting a globally hyperbolic Lorentz metric is in fact diffeomorphic to $N\times\mathbb{R}$. Thus one may speak of a censorship imposed by the global hyperbolicty assumption on the possible smooth structures on $(3+1)$-dimensional spacetimes.

Funding Agency Grant Number
Simons Foundation 235674
Deutsche Forschungsgemeinschaft
Russian Foundation for Basic Research
This work was partially supported by a grant from the Simons Foundation (# 235674 to Vladimir Chernov). The second author was supported by grants from DFG and RFBR.


DOI: https://doi.org/10.1007/s00220-013-1686-1


Bibliographic databases:

Document Type: Article
Received: 17.02.2012
Accepted:23.09.2012
Language: English

Linking options:
  • http://mi.mathnet.ru/eng/cmph7

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:23

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019